MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CUFF STITCH 180 DEG LEFT; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CUFF STITCH 180 DEG LEFT; ACCESSORIES,ARTHROSCOPIC
Model Number 7209161
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the tip of the suture instrument broke off in the joint.The broken tip was removed from the patient.A backup device was available t complete the procedure following a delay.No patient impact was reported.
 
Additional Manufacturer Narrative
Device investigation narrative - examination was not possible, as the device will not be returned.The investigation could not draw any conclusions about the reported event without the return of the device.Further investigation is not warranted at this time.Evaluation codes updated to indicate that manufacturing review was performed.(b)(4).
 
Additional Manufacturer Narrative
Two 180 degree cuff stitch left were returned for evaluation.Devices are over three years old.Visual assessment confirmed the reported breakage.The distal tips at the beginning of first bend have been broken off on each device.Broken sections were not returned for examination.The shafts on each device are bent.Examination of the break area shows evidence of abnormal twisting/bend.The condition of the devices indicates they were subjected to excessive forces during use.No root cause related to the manufacture of the device can be established.

Brand Name
CUFF STITCH 180 DEG LEFT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6612078
Report Number1219602-2017-00584
Device Sequence Number13625044
Product Code NBH
UDI-Device Identifier03596010448927
UDI-Public(01)03596010448927(10)50523453
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209161
Device Catalogue Number7209161
Device Lot Number50523453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2018
Initial Date Received by Manufacturer 05/15/2017
Supplement Date Received by ManufacturerNot provided
02/05/2018
Initial Report FDA Received Date06/05/2017
Supplement Report FDA Received Date06/07/2017
02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1